Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Confirming a $ q$-trigonometric conjecture of Gosper

Author: Mohamed El Bachraoui
Journal: Proc. Amer. Math. Soc. 146 (2018), 1619-1625
MSC (2010): Primary 33E05, 11F11, 11F12
Published electronically: November 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We shall confirm a conjecture of Gosper on the $ q$-analogue of the function $ \mathrm {cos}(2z)$ and we shall give a short proof for his other related identity on the $ q$-analogue of $ \mathrm {sin}(2z)$ which was recently proved by Mező.

References [Enhancements On Off] (What's this?)

  • [1] Tom M. Apostol, Modular functions and Dirichlet series in number theory, 2nd ed., Graduate Texts in Mathematics, vol. 41, Springer-Verlag, New York, 1990. MR 1027834
  • [2] Bruce C. Berndt, Ramanujan's notebooks, Math. Mag. 51 (1978), no. 3, 147-164. MR 0497733,
  • [3] George Gasper and Mizan Rahman, Basic hypergeometric series, 2nd ed., Encyclopedia of Mathematics and its Applications, vol. 96, Cambridge University Press, Cambridge, 2004. With a foreword by Richard Askey. MR 2128719
  • [4] R. Wm. Gosper, Experiments and discoveries in $ q$-trigonometry, Symbolic computation, number theory, special functions, physics and combinatorics (Gainesville, FL, 1999) Dev. Math., vol. 4, Kluwer Acad. Publ., Dordrecht, 2001, pp. 79-105. MR 1880081,
  • [5] Derek F. Lawden, Elliptic functions and applications, Applied Mathematical Sciences, vol. 80, Springer-Verlag, New York, 1989. MR 1007595
  • [6] Zhi-Guo Liu, A theta function identity and its implications, Trans. Amer. Math. Soc. 357 (2005), no. 2, 825-835. MR 2095632,
  • [7] Zhi-Guo Liu, An addition formula for the Jacobian theta function and its applications, Adv. Math. 212 (2007), no. 1, 389-406. MR 2319774,
  • [8] István Mező, Duplication formulae involving Jacobi theta functions and Gosper's $ q$-trigonometric functions, Proc. Amer. Math. Soc. 141 (2013), no. 7, 2401-2410. MR 3043021,
  • [9] Li-Chien Shen, On the additive formulae of the theta functions and a collection of Lambert series pertaining to the modular equations of degree $ 5$, Trans. Amer. Math. Soc. 345 (1994), no. 1, 323-345. MR 1250827,
  • [10] Li-Chien Shen, On some modular equations of degree $ 5$, Proc. Amer. Math. Soc. 123 (1995), no. 5, 1521-1526. MR 1273524,
  • [11] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33E05, 11F11, 11F12

Retrieve articles in all journals with MSC (2010): 33E05, 11F11, 11F12

Additional Information

Mohamed El Bachraoui
Affiliation: Department of Mathematical Sciences, United Arab Emirates University, P.O. Box 15551, Al-Ain, United Arab Emirates

Keywords: $q$-trigonometric functions; elliptic functions, theta function identities
Received by editor(s): February 2, 2017
Received by editor(s) in revised form: May 18, 2017
Published electronically: November 7, 2017
Communicated by: Mourad Ismail
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society